Alert archive / Ohio / River Flood Advisories in 2012
River Flood Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Mar 15, 2012, 7:30 AM EDT for Licking County, Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 7:30 AM EDT (11:30 UTC)
- Expired
- Mar 15, 2012, 1:16 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon Creek near Granville (GRNO1).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
902 WGUS81 KILN 151130 FLSILN FLOOD ADVISORY NATIONAL WEATHER SERVICE WILMINGTON OH 730 AM EDT THU MAR 15 2012 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING LOCATIONS... RACCOON CREEK NEAR GRANVILLE OHC089-151930- /O.NEW.KILN.FL.Y.0003.120315T1130Z-120316T2329Z/ /GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 730 AM EDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD ADVISORY FOR THE RACCOON CREEK NEAR GRANVILLE, * UNTIL FRIDAY EVENING. * AT 7 AM THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET LATE THIS MORNING THEN BEGIN FALLING. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING INCREASES...WITH WATER NEARLY BREACHING THE BIKE TRAIL ALONG THE CREEK NEAR GRANVILLE. $$
1 follow-up statement
406 WGUS81 KILN 151716 FLSILN FLOOD ADVISORY NATIONAL WEATHER SERVICE WILMINGTON OH 116 PM EDT THU MAR 15 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING LOCATIONS... RACCOON CREEK NEAR GRANVILLE OHC089-151746- /O.CAN.KILN.FL.Y.0003.000000T0000Z-120315T2000Z/ /GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 116 PM EDT THU MAR 15 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE RACCOON CREEK NEAR GRANVILLE * AT 1 PM THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 17 FEET. THE RIVER CRESTED NEAR 13 FEET THIS MORNING AND IS FALLING RAPIDLY AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 5:16 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 15, 5:16 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EDT THU MAR 15 2012 .SYNOPSIS... A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE OHIO VALLEY THROUGH THE WEEKEND. THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS TIME AS THESE FEATURES COMBINE WITH AN UNSTABLE AIRMASS. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A LINE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE FA WILL CONTINUE TO MOVE TO THE EAST AND OUT OF THE FA OVER THE NEXT HOUR OR SO. SOME SUB SEVERE HAIL HAS BEEN REPORTED WITH THESE STORMS ACROSS THE FA. THERE WILL THEN BE A BRIEF LULL IN THE PRECIPITATION HOWEVER SHOWERS AND ISOLATED THUNDERSTORMS ARE LOCATED OVER WESTERN INDIANA AND EXPECT THIS AND ADDITIONAL THUNDERSTORM ACTIVITY TO MOVE INTO THE AREA DURING THE DAY TODAY. MODELS ARE HAVING A HARD TIME RESOLVING WHERE CONVECTION WILL OCCUR TODAY. THUNDERSTORM ACTIVITY WILL BE SCATTERED IN NATURE TODAY. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL WITH HIGHS IN THE MIDDLE TO UPPER 70S. WENT ON THE WARM SIDE OF GUIDANCE FOR HIGH TEMPERATURES TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... NEBULOUS PATTERN CONTINUES THROUGH THE SHORT TERM TIME FRAME. WEAK DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SUNDAY. SOUTHERLY FLOW WILL KEEP ABOVE NORMAL TEMPERATURES ACROSS THE AREA WITH HIGH TEMPERATURES IN THE 70S EXPECTED EACH DAY. PRECIPITATION WILL BEGIN TO TAPER OFF SUNDAY AFTERNOON AS THE UPPER LEVEL RIDGE BUILDS INTO THE AREA. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL RIDGE WILL ESTABLISH ITSELF ACROSS THE AREA THROUGH THE REMAINDER OF THE LONG TERM. THIS WILL ALLOW FOR THE CONTINUATION OF WELL ABOVE NORMAL TEMPERATURES AND FOR GENERALLY DRY CONDITIONS ACROSS THE FA. HIGH TEMPERATURES EACH DAY WILL BE AT LEAST IN THE 70S WITH A FEW LOCATIONS ACROSS SOUTHERN PORTIONS OF THE FA NEARING THE 80 DEGREE MARK. NORMAL HIGH TEMPERATURES THIS TIME OF YEAR ARE IN THE UPPER 40S TO THE LOWER 50S. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... LINE OF SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA WILL PASS BY THE COLUMBUS TERMINALS WITHIN THE NEXT SEVERAL HOURS. GIVEN THE COVERAGE AND THUS PROBABILITY OF ANY OF THIS IMPACTING THE TERMINALS HAVE OPTED TO USE VCSH IN INITIAL ISSUANCE. SCATTERED TO BROKEN HIGH BASED CUMULUS WILL AFFECT THE AREA THROUGH MUCH OF THE TAF PERIOD. THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. BUT WEAK FORCING MEANS THAT CONFIDENCE IS LOW IN COVERAGE/TIMING/LOCATION. THUS HAVE KEPT THE REST OF THE TERMINALS DRY FOR NOW. SOUTH WINDS WILL INCREASE DURING THE DAY WITH SOME GUSTS AROUND 20 KT POSSIBLE. OUTLOOK...THUNDERSTORMS ARE POSSIBLE FRIDAY AND THEN AGAIN ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...NOVAK AVIATION...
Hazardous weather outlook, Mar 15, 6:15 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 615 AM EDT THU MAR 15 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 615 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. ISOLATED LARGE HAIL WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 15, 5:32 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM HAIL 2 WNW HEBRON 39.98N 82.53W
03/15/2012 E0.75 INCH LICKING OH TRAINED SPOTTER
HAIL COVERING THE GROUND
&&Special weather statement, Mar 15, 6:03 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT THU MAR 15 2012
KYZ100-151030-
LEWIS KY-
603 AM EDT THU MAR 15 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS COUNTY THROUGH 630
AM EDT...
AT 600 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STRICKLETT...MOVING EAST AT 30 MPH.
THIS STORM WILL PRODUCE NICKEL SIZE HAIL.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.
ALSO...TANNERY IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3844 8342 3856 8337 3854 8312 3853 8313
3849 8318 3847 8318 3844 8321 3843 8323
3839 8323Local storm report, Mar 15, 6:13 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLOOD GRANVILLE 40.07N 82.50W
03/15/2012 LICKING OH LAW ENFORCEMENT
NUMEROUS REPORTS OF WATER FLOWING OVER ROADWAYS IN UNION
TOWNSHIP.
&&Local storm report, Mar 15, 6:55 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM FLOOD HEBRON 39.96N 82.49W
03/15/2012 LICKING OH LAW ENFORCEMENT
WATER OVER ROADWAYS IN THE HEBRON AND BUCKEYE LAKE AREAS.
&&
ANOVAKLocal storm report, Mar 15, 7:01 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
701 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM FLOOD 2 W RUSHVILLE 39.76N 82.47W
03/15/2012 FAIRFIELD OH LAW ENFORCEMENT
HIGH WATER REPORTED ON FAIRFIELD UNION ROAD.
&&
ANOVAKSpecial weather statement, Mar 15, 7:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 AM EDT THU MAR 15 2012
OHZ056-065-074-151215-
FAIRFIELD OH-HOCKING OH-LICKING OH-
716 AM EDT THU MAR 15 2012
...STRONG THUNDERSTORMS WILL AFFECT LICKING...HOCKING AND FAIRFIELD
COUNTIES THROUGH 815 AM EDT...
A NEARLY STATIONARY OF LINE OF THUNDERSTORMS...SOME STRONG...WILL
CONTINUE TO AFFECT THE AREA THROUGH 815 AM.
THESE STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL.
IN ADDITION...HEAVY RAIN IS EXPECTED WITH THESE STORMS. SHORT TERM
FLOODING ISSUES ARE LIKELY...ESPECIALLY IN LOW LYING AND POORLY
DRAINED AREAS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARBOR HILLS...SUGAR
GROVE...ROCKBRIDGE...HOCKING HILLS STATE PARK...BREMEN...HANOVER...
LOGAN AND CARBON HILL.
ALSO...SOUTH BLOOMINGVILLE...NORTH BERNE...WEST RUSHVILLE...HIDEAWAY
HILLS...RUSHVILLE...ENTERPRISE...FALLSBURG AND LAKE LOGAN STATE PARK
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3936 8252 3936 8275 4028 8274 4024 8218
3995 8219 3994 8223 3991 8224 3992 8246
3984 8247 3983 8239 3975 8240 3974 8236
3960 8237 3960 8226 3956 8225 3956 8215
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:29 AM EDT | Special Weather Statement | ILN | Ross | 31 min |
| Mar 15, 3:45 AM EDT | Special Weather Statement | ILN | Scioto | 30 min |
| Mar 15, 4:10 AM EDT | Special Weather Statement | ILN | Ross | 35 min |
| Mar 15, 4:49 AM EDT | Special Weather Statement | ILN | Licking | 26 min |
| Mar 15, 4:55 AM EDT | Special Weather Statement | ILN | Licking | 35 min |
| Mar 15, 5:56 AM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 3 hr |
| Mar 15, 7:16 AM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Licking | 59 min |
| Mar 15, 7:34 AM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 3 hr |
| Mar 15, 8:07 AM EDT | Areal Flood Warning | ILN | Fairfield, Licking | 6 hr |
| Mar 15, 8:49 AM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Pickaway, Ross | 56 min |
| Mar 15, 9:11 AM EDT | Special Weather Statement | ILN | Butler, Warren | 64 min |
| Mar 15, 9:23 AM EDT | Special Weather Statement | ILN | Auglaize | 37 min |
| Mar 15, 10:11 AM EDT | Special Weather Statement | ILN | Hamilton | 49 min |
| Mar 15, 10:17 AM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Mar 15, 10:18 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 27 min |
| Mar 15, 10:27 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 3 hr |
| Mar 15, 10:51 AM EDT | Special Weather Statement | ILN | Adams, Brown, Butler, Clermont, Hamilton, Highland and 3 more | 54 min |
| Mar 15, 11:03 AM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 2 hr |
| Mar 15, 11:18 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 30 min |
| Mar 15, 11:30 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clinton, Highland, Pike, Ross and 1 more | 3 hr |
| Mar 15, 11:45 AM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Clinton, Hamilton, Highland and 4 more | 60 min |
| Mar 15, 11:55 AM EDT | Special Weather Statement | ILN | Fayette, Greene, Pickaway | 65 min |
| Mar 15, 11:59 AM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Highland, Ross | 3 hr |
| Mar 15, 12:17 PM EDT | River Flood Advisory | ILN | Licking | 5 hr |
| Mar 15, 1:59 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Mar 15, 2:32 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 58 min |
| Mar 15, 3:29 PM EDT | Special Weather Statement | ILN | Miami | 46 min |
| Mar 15, 3:49 PM EDT | Special Weather Statement | ILN | Fayette | 41 min |
| Mar 15, 3:51 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Hamilton, Highland, Hocking and 3 more | 14 hr |
| Mar 15, 4:18 PM EDT | Special Weather Statement | ILN | Auglaize | 42 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 34 min |
| Mar 15, 4:48 PM EDT | Special Weather Statement | ILN | Shelby | 42 min |
| Mar 15, 4:51 PM EDT | Special Weather Statement | ILN | Hamilton | 69 min |
| Mar 15, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 33 min |
| Mar 15, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan, Shelby | 38 min |
| Mar 15, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 36 min |
| Mar 15, 5:39 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Mar 15, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Shelby | 48 min |
| Mar 15, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 45 min |
| Mar 15, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Mar 15, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 36 min |
| Mar 15, 6:20 PM EDT | Areal Flood Advisory | ILN | Shelby | 115 min |
| Mar 15, 6:22 PM EDT | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Hamilton, Warren | 3 hr |
| Mar 15, 6:24 PM EDT | Special Weather Statement | ILN | Butler, Hamilton, Preble | 51 min |
| Mar 15, 6:25 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Shelby | 33 min |
| Mar 15, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 46 min |
| Mar 15, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 32 min |
| Mar 15, 6:53 PM EDT | Special Weather Statement | ILN | Brown | 52 min |
| Mar 15, 7:15 PM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Darke, Miami, Montgomery and 1 more | 60 min |
Nearby
River Flood Advisories in Ohio, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.